Alert archive / Kansas / Flash Flood Warnings in 2009
Flash Flood Warning 28, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jun 16, 2009, 12:27 AM CDT for Morris County, Kansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2009, 12:27 AM CDT (05:27 UTC)
- Expired
- Jun 16, 2009, 2:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Morris County, KS
The radar
The Topeka radar (KTWX), 49 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3104 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KTOP 160527
FFWTOP
KSC127-160730-
/O.NEW.KTOP.FF.W.0028.090616T0527Z-090616T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1227 AM CDT TUE JUN 16 2009
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MORRIS COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 230 AM CDT
* AT 1223 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING WAS
CONTINUING ACROSS PARTS OF MORRIS COUNTY. FLOODING WAS OCCURING ON
2800 ROAD FROM X AVENUE SOUTH TO BURDICK. THE ROAD WAS CLOSED DUE TO
HIGH WATER FROM SIX MILE CREEK AND CAMP CREEK. ADDITIONAL
THUNDERSTORMS MAY DEVELOP AND MOVE OVER THE WARNED AREA OVER THE
NEXT COUPLE OF HOURS.
* LOCATIONS IMPACTED INCLUDE...
BURDICK...
COUNCIL GROVE...
DUNLAP...
LATIMER...
PARKERVILLE...
WHITE CITY...
WILSEY...
COUNCIL GROVE LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.
&&
LAT...LON 3852 9692 3880 9692 3879 9638 3874 9638
3873 9636 3852 9636
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 12:01 AM CDT, 26 minutes earlier.
Area forecast discussion, Jun 16, 12:01 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1201 AM CDT TUE JUN 16 2009 .UPDATE... UPDATED FOR 06 UTC AVIATION. && .DISCUSSION... SEE PREVIOUS DISCUSSION. && .AVIATION... MAIN CONCERN FOR THE TAF PERIOD WILL BE CONVECTIVE ACTIVITY THROUGH THE NIGHT TONIGHT. EXPECT THUNDERSTORMS TO MOVE THROUGH THE TAF SITES MAINLY IN THE 07Z-11Z PERIOD AS THEY REGENERATE AND PROPAGATE EAST THROUGH THE NIGHT. WINDS WILL CONTINUE OUT OF THE SOUTHEAST WITH VARIABLE DIRECTIONS AND GUSTS WITH THE THUNDERSTORMS. ALSO EXPECT MVFR CIGS AND IFR VSBYS WITH TSRA. CIGS IMPROVE TO VFR AFTER 15Z AND EXPECT VFR THROUGH THE REST OF THE PERIOD. && .PREV DISCUSSION... /ISSUED 355 PM CDT MON JUN 15 2009/ DISCUSSION... SOMEWHAT COMPLEX SURFACE PATTERN IN PLACE THIS AFTERNOON WITH MAIN THERMAL/MOISTURE BOUNDARY LOCATED FROM NEAR HJL TO LWC. REMNANTS OF OUTFLOW BOUNDARY THAT HAD MADE IT INTO SOUTHEAST KS APPEARS TO BE WASHING OUT. ML CAPE VALUES TO AROUND 4000 J/KG ARE IN PLACE SOUTH OF THE FRONT ACROSS NRN KS. LOW-LEVEL SHEAR RELATIVELY WEAK AT THIS TIME...BUT FORECAST TO INCREASE DURING THE EVENING HOURS AS LOW-LEVEL JET DEVELOPS. ADDITIONALLY PW VALUES > 1.5 INCHES COUPLED WITH EXPECTED MCS DEVELOPMENT AND NEARLY SATURATED GROUND SHOULD RESULT IN FLASH FLOOD POTENTIAL FOR TONIGHT. NAM AND GFS BOTH DEVELOP MCS WITH HEAVY PRECIPITATION OVER NC KS THAT ROLLS THROUGH OVERNIGHT. HAVE ISSUED A FLASH FLOOD WATCH FOR ALL OF CWA TONIGHT BASED ON FORECAST PRECIPITATION AND NEARLY SATURATED GROUND. WILL ONLY CARRY A SLIGHT CHC POP TUESDAY MORNING AS MCS SHIFTS RAPIDLY EASTWARD INTO MO. AS SFC LOW MOVES OFF TO THE EAST OF THE CWA AS SHORTWAVE DEPARTS...FRONT WILL SLOWLY SAG INTO THE FAR SOUTHERN PORTIONS OF EAST CENTRAL KS AND BECOMING STATIONARY IN THE EVENING. WILL ALSO CARRY A SLIGHT CHANCE IN THE AFTERNOON AS WELL WITH THE FRONT...MAINLY ACROSS EAST CENTRAL AREAS WHERE CAP WILL ERODE WITH DAYTIME HEATING AND CONVERGENCE STRONGER. AS CLOUDS THIN THROUGH THE DAY IN THE WAKE OF DEPARTING MCS...SHOULD SEE WARMEST READINGS ACROSS THE FAR SOUTHERN CWA NEAR 90. THE BOUNDARY WILL GENERALLY REMAIN SOUTH OF THE CWA OVERNIGHT...BUT CONVERGENCE WILL INCREASE THROUGH THE EVENING AS WEAK LLVL JET DEVELOPS IN THE EVENING...THEN VEERS OVERNIGHT...SO WILL ONLY CARRY A LOW POP IN THE EVENING. ON WEDNESDAY...MUCH WARMER AIR WILL ADVECT NORTHWARD BY WEDNESDAY AFTERNOON WITH HIGHS IN THE LOW TO MID 90S...THEN EVEN WARMER ON THURSDAY AHEAD OF THE WESTERN TROUGH AS LLVL FLOW VEERS EVEN MORE AND ALLOWS VERY WARM 850MB TEMPS TO ADVECT NORTHEAST ACROSS THE CWA. WILL INCREASE HIGHS MORE THROUGH THE 90S...WARMEST SOUTHWEST CWA. SHORTWAVE TROUGH AND COLD FRONT WILL MOVE ACROSS THE CWA THURSDAY NIGHT AND EARLY FRIDAY WITH ANOTHER CHANCE FOR THUNDERSTORMS DEVELOPING ALONG IT AND MOVING SOUTHEAST THROUGH THE CWA OVERNIGHT AND EARLY FRIDAY WITH SLIGHTLY COOLER AND DRIER AIR MOVING IN BEHIND THE FRONT FRIDAY AND SATURDAY WITH HIGHS GENERALLY IN THE 80S. HOWEVER THE RIDGE WILL REAMPLIFY NORTHWARD THROUGH THE PLAINS BY SUNDAY WITH HIGHS BACK INTO THE 90S. WILL KEEP THE WEEKEND AND MONDAY DRY...BUT SOME FLATTENING OF THE RIDGE TRIES TO OCCUR AFTER MONDAY AS ANOTHER SHORTWAVE TROUGH AND FRONT APPROACH THE AREA. CONFIDENCE WAS NOT HIGH ENOUGH THAT FAR OUT TO INSERT POPS FOR MONDAY AT THIS TIME. && .TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR KSZ008-KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-KSZ022-KSZ023- KSZ024-KSZ026-KSZ034-KSZ035-KSZ036-KSZ037-KSZ038-KSZ039-KSZ040- KSZ054-KSZ055-KSZ056-KSZ058-KSZ059. &&
Hazardous weather outlook, Jun 16, 12:12 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1212 AM CDT TUE JUN 16 2009 KSZ008>012-020>024-026-034>040-054>056-058-059-161715- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1212 AM CDT TUE JUN 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT ACROSS THE OUTLOOK AREA. SOME OF THE STORMS SOUTH OF INTERSTATE 70 MAY BE SEVERE WITH LARGE HAIL THE MAIN THREAT...ALTHOUGH DAMAGING WINDS AND FLOODING ARE ALSO POSSIBLE AS THESE STORMS PASS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED NORTH OF INTERSTATE 70...HOWEVER HEAVY RAINFALL WILL CONTINUE TO BE A CONCERN FROM SHOWERS AND STORMS THAT MOVE THROUGH THE AREA. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7AM FOR THE ENTIRE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND TUESDAY NIGHT AND AGAIN ON THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED OVERNIGHT SOUTH OF INTERSTATE 70.
In the hours before
Local storm report, Jun 15, 10:33 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1033 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST 1 E GARNETT 38.28N 95.22W
06/15/2009 E65 MPH ANDERSON KS TRAINED SPOTTER
SPOTTER REPORTED 65 MPH WINDS AT THE GARNETT AIRPORT
&&
BLAIRLocal storm report, Jun 15, 10:45 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
1045 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 5 NNW GLASCO 39.43N 97.87W
06/15/2009 E1.00 INCH CLOUD KS TRAINED SPOTTER
0708 PM HEAVY RAIN 4 NE DELPHOS 39.32N 97.73W
06/15/2009 M1.60 INCH CLOUD KS TRAINED SPOTTER
RAIN FELL IN 20 MINUTES.
0708 PM HAIL 8 S JAMESTOWN 39.48N 97.86W
06/15/2009 E1.75 INCH CLOUD KS TRAINED SPOTTER
0708 PM HAIL 5 NNW GLASCO 39.43N 97.87W
06/15/2009 E1.50 INCH CLOUD KS TRAINED SPOTTER
0722 PM HAIL CONCORDIA 39.57N 97.66W
06/15/2009 E1.25 INCH CLOUD KS PUBLIC
GETTING BIGGER
0725 PM HAIL 1 WSW CONCORDIA 39.56N 97.68W
06/15/2009 M1.50 INCH CLOUD KS TRAINED SPOTTER
HAIL LASTED FOR 5 MINUTES WITH LARGEST STONE 1.5 INCHES
IN DIAMETER
0732 PM HAIL 4 NNE COUNCIL GROVE LAK 38.74N 96.48W
06/15/2009 E0.25 INCH MORRIS KS TRAINED SPOTTER
0733 PM HAIL 4 NNE COUNCIL GROVE LAK 38.74N 96.48W
06/15/2009 E0.88 INCH MORRIS KS TRAINED SPOTTER
0740 PM HAIL 2 ESE ALTA VISTA 38.85N 96.46W
06/15/2009 E1.50 INCH WABAUNSEE KS TRAINED SPOTTER
0743 PM TSTM WND GST 2 ESE ALTA VISTA 38.85N 96.46W
06/15/2009 E60.00 MPH WABAUNSEE KS TRAINED SPOTTER
2 INCH LIMBS BREAKING OFF TREES.
0745 PM HAIL 2 ESE ALTA VISTA 38.85N 96.46W
06/15/2009 E1.75 INCH WABAUNSEE KS TRAINED SPOTTER
0745 PM HAIL 1 N ALTA VISTA 38.88N 96.49W
06/15/2009 E2.75 INCH WABAUNSEE KS TRAINED SPOTTER
TREE DAMAGE AND BAY WINDOW BROKEN ON HOUSE REPORTED.
0757 PM HAIL OGDEN 39.11N 96.71W
06/15/2009 E0.88 INCH RILEY KS EMERGENCY MNGR
WINDS REPORTED AT 50 MILES PER HOUR.
0803 PM TSTM WND GST MANHATTAN 39.18N 96.57W
06/15/2009 M68.00 MPH RILEY KS ASOS
MEASURED AT MHK AIRPORT
0804 PM TSTM WND DMG 1 E KEATS 39.22N 96.69W
06/15/2009 RILEY KS EMERGENCY MNGR
TREE FELL ON HOUSE.
0805 PM TSTM WND GST 5 SSW MANHATTAN 39.12N 96.61W
06/15/2009 M68.00 MPH RILEY KS ASOS
0805 PM TSTM WND GST 5 N VOLLAND 39.01N 96.40W
06/15/2009 E70.00 MPH WABAUNSEE KS TRAINED SPOTTER
0812 PM HAIL 7 W EMPORIA 38.40N 96.31W
06/15/2009 E1.00 INCH LYON KS TRAINED SPOTTER
0813 PM HAIL MORROWVILLE 39.84N 97.17W
06/15/2009 E0.88 INCH WASHINGTON KS TRAINED SPOTTER
0818 PM TSTM WND GST WAMEGO 39.20N 96.30W
06/15/2009 E65.00 MPH POTTAWATOMIE KS LAW ENFORCEMENT
0820 PM HAIL 3 WNW EMPORIA 38.42N 96.23W
06/15/2009 E0.25 INCH LYON KS TRAINED SPOTTER
0830 PM TSTM WND DMG WAMEGO 39.20N 96.30W
06/15/2009 POTTAWATOMIE KS LAW ENFORCEMENT
POWER LINES DOWN IN WAMEGO.
0830 PM TSTM WND GST WAMEGO 39.20N 96.30W
06/15/2009 E60.00 MPH POTTAWATOMIE KS EMERGENCY MNGR
0832 PM TSTM WND GST 2 SE WESTMORELAND 39.37N 96.39W
06/15/2009 E60.00 MPH POTTAWATOMIE KS TRAINED SPOTTER
0836 PM TSTM WND GST 10 S ONAGA 39.34N 96.17W
06/15/2009 E70.00 MPH POTTAWATOMIE KS EMERGENCY MNGR
RELAYED REPORT OF WIND GUST FROM SHERIFF DEPUTY ON ONAGA
ROAD.
0845 PM TSTM WND GST ONAGA 39.49N 96.17W
06/15/2009 E60.00 MPH POTTAWATOMIE KS TRAINED SPOTTER
0852 PM TSTM WND GST 5 SE BAILEYVILLE 39.79N 96.12W
06/15/2009 E65.00 MPH NEMAHA KS TRAINED SPOTTER
WINDS OF 60 TO 65 MPH FOR 15 MINUTES
0855 PM TSTM WND DMG HERINGTON 38.67N 96.94W
06/15/2009 DICKINSON KS LAW ENFORCEMENT
TREE FELL ON HOME.
0857 PM HAIL 3 W READING 38.52N 96.02W
06/15/2009 E0.88 INCH LYON KS TRAINED SPOTTER
0857 PM TSTM WND GST 5 NNW HAVENSVILLE 39.58N 96.11W
06/15/2009 E60.00 MPH NEMAHA KS TRAINED SPOTTER
0905 PM TSTM WND GST 9 W HOLTON 39.47N 95.90W
06/15/2009 E65.00 MPH JACKSON KS TRAINED SPOTTER
0909 PM TSTM WND DMG 3 W COUNCIL GROVE 38.66N 96.55W
06/15/2009 MORRIS KS TRAINED SPOTTER
16 INCH DIAMETER TREE LAYING ACROSS ROAD. ANOTHER TREE
LAYING ACROSS ROAD 5 WEST COUNCIL GROVE 1 FOOT DIAMETER.
0924 PM TSTM WND GST 1 SE EMPORIA 38.40N 96.17W
06/15/2009 E60.00 MPH LYON KS TRAINED SPOTTER
0925 PM TSTM WND GST 3 WNW EMPORIA 38.42N 96.23W
06/15/2009 M75.00 MPH LYON KS TRAINED SPOTTER
0925 PM TSTM WND DMG SABETHA 39.90N 95.80W
06/15/2009 NEMAHA KS LAW ENFORCEMENT
30 FOOT TREE SPLIT IN HALF AND LAYING ACROSS THE ROAD.
0925 PM TSTM WND GST EMPORIA 38.40N 96.18W
06/15/2009 E67.00 MPH LYON KS ASOS
0932 PM TSTM WND DMG 5 W JOHN REDMOND RESERV 38.24N 95.91W
06/15/2009 COFFEY KS TRAINED SPOTTER
2-3 INCH LIMBS DOWN ESTIMATED 50-60MPH WINDS.
0934 PM TSTM WND GST HARTFORD 38.31N 95.96W
06/15/2009 E60.00 MPH LYON KS FIRE DEPT/RESCUE
CITY LOST POWER.
0936 PM TSTM WND GST GRIDLEY 38.10N 95.88W
06/15/2009 E60.00 MPH COFFEY KS EMERGENCY MNGR
0945 PM TSTM WND GST 1 WSW OSAGE CITY 38.63N 95.83W
06/15/2009 E75.00 MPH OSAGE KS TRAINED SPOTTER
0945 PM TSTM WND DMG KICKAPOO RESERVATION 39.69N 95.66W
06/15/2009 BROWN KS FIRE DEPT/RESCUE
FIRE DEPARTMENT ANTENNA TOWER BLOWN DOWN
0945 PM FLASH FLOOD 6 SW PARKERVILLE 38.70N 96.74W
06/15/2009 MORRIS KS LAW ENFORCEMENT
DEBRIS AND MUD FLOWING OVER THE INTERSECTION OF HIGHWAYS
K4 AND K149 FROM LEVEL CREEK.
0946 PM TSTM WND DMG HORTON 39.66N 95.53W
06/15/2009 BROWN KS COUNTY OFFICIAL
10 INCH DIAMETER TREE LIMB DOWN. TIME ESTIMATED.
0947 PM TSTM WND DMG BURLINGTON 38.19N 95.74W
06/15/2009 COFFEY KS EMERGENCY MNGR
TREES UPROOTED AND POWER LINES DOWN IN BURLINGTON,
0951 PM NON-TSTM WND GST 2 E LEBO 38.42N 95.82W
06/15/2009 E70.00 MPH COFFEY KS EMERGENCY MNGR
SEMI TRUCK BLOWN OVER ON I-35.
0955 PM TSTM WND DMG 2 S HARRIS 38.28N 95.44W
06/15/2009 ANDERSON KS TRAINED SPOTTER
60-65 MPH WIND WITH SMALL TREES DOWN. TIME ESTIMATED.
1000 PM TSTM WND DMG HIAWATHA 39.85N 95.54W
06/15/2009 BROWN KS LAW ENFORCEMENT
TREE DOWN IN HIAWATHA
1001 PM TSTM WND GST 2 SE POMONA LAKE 38.65N 95.56W
06/15/2009 E58.00 MPH OSAGE KS TRAINED SPOTTER
1001 PM TSTM WND GST OVERBROOK 38.78N 95.56W
06/15/2009 E70.00 MPH OSAGE KS FIRE DEPT/RESCUE
1005 PM TSTM WND GST 2 S OTTAWA 38.59N 95.27W
06/15/2009 E70.00 MPH FRANKLIN KS TRAINED SPOTTER
1011 PM TSTM WND GST 1 S OTTAWA 38.60N 95.27W
06/15/2009 E58.00 MPH FRANKLIN KS TRAINED SPOTTER
1013 PM TSTM WND GST 1 S OTTAWA 38.60N 95.27W
06/15/2009 E70.00 MPH FRANKLIN KS TRAINED SPOTTER
BLEW BASKETBALL HOOP OVER
1015 PM TSTM WND GST 1 E GARNETT 38.28N 95.22W
06/15/2009 E65.00 MPH ANDERSON KS TRAINED SPOTTER
SPOTTER REPORTED 65 MPH WINDS AT THE GARNETT AIRPORT
1019 PM TSTM WND GST 4 SE OTTAWA 38.59N 95.21W
06/15/2009 E70.00 MPH FRANKLIN KS TRAINED SPOTTER
2 INCH TREE LIMBS BLOWN DOWN.
1020 PM TSTM WND GST 3 E ROBINSON 39.82N 95.35W
06/15/2009 M57.00 MPH BROWN KS TRAINED SPOTTER
1028 PM TSTM WND GST 7 ENE OTTAWA 38.65N 95.14W
06/15/2009 E70.00 MPH FRANKLIN KS TRAINED SPOTTER
&&
BYRNELocal storm report, Jun 15, 11:02 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1102 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND GST COLONY 38.07N 95.37W
06/15/2009 E80.00 MPH ANDERSON KS TRAINED SPOTTER
&&
BLAIRLocal storm report, Jun 15, 11:05 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1105 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM TSTM WND GST 6 N GARNETT 38.37N 95.24W
06/15/2009 E75 MPH ANDERSON KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS LARGE PIECE OF BARN ACROSS
HIGHWAY 59 WITH LARGE TREE BRANCHES DOWN.
&&
BLAIRLocal storm report, Jun 15, 11:20 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1120 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND GST WESTPHALIA 38.18N 95.49W
06/15/2009 E60 MPH ANDERSON KS EMERGENCY MNGR
WIND SPEED ESTIMATED. DAMAGE REPORTED IN THE TOWN OF
WESTPHAILA WITH POWER LINES DOWN ON CARS AND SOME TREES
BLOWN DOWN.
&&
BLAIRSpecial weather statement, Jun 15, 11:53 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1153 PM CDT MON JUN 15 2009 KSZ058-160530- COFFEY- 1153 PM CDT MON JUN 15 2009 ...SIGNIFICANT WEATHER ALERT FOR COFFEY COUNTY... THROUGH 1230 AM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 30 MPH ACROSS PORTIONS OF SOUTHERN COFFEY COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE GRIDLEY...JOHN REDMOND RESERVOIR AND BURLINGTON. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED. BLAIR
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:12 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Morris | 48 min |
| Jun 15, 7:18 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic, Washington | 57 min |
| Jun 15, 7:31 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Riley, Wabaunsee | 59 min |
| Jun 15, 7:40 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud | 20 min |
| Jun 15, 7:50 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 40 min |
| Jun 15, 7:54 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Pottawatomie, Riley | 36 min |
| Jun 15, 8:10 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Marshall, Pottawatomie, Wabaunsee | 50 min |
| Jun 15, 8:30 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 45 min |
| Jun 15, 8:38 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Marshall, Nemaha, Pottawatomie | 52 min |
| Jun 15, 8:48 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon | 32 min |
| Jun 15, 8:52 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Morris | 53 min |
| Jun 15, 9:01 PM CDT | Severe Thunderstorm Warning | TOP | Osage | 28 min |
| Jun 15, 9:17 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Lyon, Morris, Riley, Wabaunsee | 34 min |
| Jun 15, 9:19 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 41 min |
| Jun 15, 9:26 PM CDT | Areal Flood Advisory | TOP | Morris | 109 min |
| Jun 15, 9:27 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Nemaha | 54 min |
| Jun 15, 9:36 PM CDT | Flash Flood Warning | TOP | Morris | 3 hr |
| Jun 15, 9:38 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Franklin, Osage | 52 min |
| Jun 15, 10:08 PM CDT | Severe Thunderstorm Warning | TOP | Douglas | 28 min |
| Jun 16, 1:05 AM CDT | Severe Thunderstorm Warning | TOP | Anderson | 40 min |
| Jun 16, 1:19 AM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley, Wabaunsee | 26 min |
| Jun 16, 2:02 AM CDT | Areal Flood Advisory | TOP | Shawnee | 118 min |
| Jun 16, 2:50 AM CDT | Areal Flood Advisory | TOP | Douglas, Jefferson | 115 min |
| Jun 16, 2:58 AM CDT | Severe Thunderstorm Warning | TOP | Lyon | 40 min |
| Jun 16, 4:10 AM CDT | River Flood Warning | TOP | Lyon | 58 hr |
| Jun 16, 4:10 AM CDT | River Flood Warning | TOP | Lyon | 5 hr |
| Jun 16, 4:10 AM CDT | River Flood Warning | TOP | Coffey | 11 hr |
| Jun 16, 4:10 AM CDT | River Flood Warning | TOP | Coffey, Lyon | 30 hr |
| Jun 16, 4:15 AM CDT | Areal Flood Advisory | TOP | Lyon | 2 hr |
| Jun 16, 4:25 AM CDT | Areal Flood Advisory | TOP | Franklin | 2 hr |
Nearby
Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.